Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 1, 2017, 10:21 PM EST for Macon County, Schley County, Sumter County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2017, 10:21 PM EST (03:21 UTC)
- Expired
- Jan 1, 2017, 11:00 PM EST
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
Counties Macon County, GA, Schley County, GA, Sumter County, GA
The radar
The Robins AFB radar (KJGX), 79 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466
WWUS82 KFFC 020321
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1021 PM EST SUN JAN 1 2017
GAZ092-093-104-105-020400-
Sumter GA-Macon GA-Schley GA-Dooly GA-
1021 PM EST SUN JAN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER...MACON...SOUTHEASTERN
SCHLEY AND NORTHWESTERN DOOLY COUNTIES UNTIL 1100 PM EST...
At 1019 PM EST...a line of strong thunderstorms extended from near
Ellaville to Shiloh to near Plains...moving northeast at 40 mph.
HAZARD...Up to 40 mph wind...occasional cloud-to-ground lightning
and heavy rain.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of light,
unsecured objects. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close
enough to be struck by lightning. Electrical appliances
should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of
control due to hydroplaning. Also, the heavy rain may
cause temporary street flooding or road ponding in slow
drainage areas.
Some locations in the path of these storms include
Americus, Ellaville, Oglethorpe, Montezuma, Marshallville, Plains,
Byromville, Ideal, Andersonville, Dooling, Fountainville, New Era,
Clearview, Bartlett, La Crosse, Murrays Crossroads, Saint Louis,
the Andersonville National Historic Site, Methvins and Bumphead.
LAT...LON 3197 8445 3210 8434 3231 8432 3251 8395
3251 8392 3249 8393 3248 8392 3250 8392
3247 8385 3244 8384 3238 8386 3225 8387
3210 8395 3195 8442
TIME...MOT...LOC 0319Z 234DEG 33KT 3227 8429 3213 8430 3200 8440
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 1, 10:00 PM EST, 21 minutes earlier.
Area forecast discussion, Jan 1, 10:00 PM EST, 21 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 1000 PM EST Sun Jan 1 2017 .Update... Some minor adjustments to temperatures this evening...otherwise no changes. 41 .Previous... .SHORT TERM /Tonight through Monday Night/... Looking at the surface analysis for the last 6 hour period...dewpoints continue to creep up ever so slightly with upper 40s and lower 50s to start the day and now mid 50s to lower 60s across the southern tier. For much of the day...have been experiencing shortwave moving east of the area. Backside of this has allowed rain to clear out for the most part but also has enhanced the low cigs and fog. Second wave now approaching from the gulf coast and is allowing heavier rain bands to rapidly infiltrate the area. Surface CAPE remains well SW of the local area confined to the coast mainly but elevated instability allowing for some lightning closer to home. For tonight...shortwave will be the main player along with enhanced isentropic lift. All this points to a continued wet pattern with categorical pops in place for the balance of the evening and nighttime hours. Given proximity of lightning already and an expected translation eastward of instability...have included isold tsra for the evening hours and into tonight for most of west and southwest GA. This enhanced activity should keep vsbys up but will need to monitor for possible dense fog advisory at some point tonight. The third and strongest in a series of shortwaves will be the main player for the remainder of the short term period. Negative tilt to the trough through Mon evening along with strong southerly return flow points to increased chances for severe storms into Monday night. Low level shear is quite strong with 40 to 50 knots at 925mb through 850mb and helicity values are quite elevated as well. Damaging winds will be the primary threat but isolated tornadoes will also be possible. Deese .LONG TERM /Tuesday through Sunday/... Mainly only tweaks to the long term based on the latest guidance. Still some big differences between the new GFS and old European late this week and into the weekend. Therefore the confidence for light snow to mix with any light rain is low. BDl PREVIOUS DISCUSSION... Models start off in good agreement at the beginning of the extended but differ quite a bit around days 6 and 7. The extended period starts off in a wet pattern with moisture continuing to stream northeastward out of the gulf. The main cold frontal boundary moves into West GA early Tues morning and pushes quickly east across the state by 12z to 15z. There is still a decent amount of instability across the area Monday night so keeping in isolated thunder across the area until the front pushes through. After the cold front moves east of the state...this is where the GFS and ECMWF start to change course. The ECMWF sets up broad zonal upper level flow keeping moisture streaming across the region through day 7. The ECMWF also shows another frontal system pushing through the region Friday/Sat with cooler temps and possible rain and light snow amounts across north GA. As for the GFS...once the front exits the area Tues it brings in a large high pressure ridge and dries things out for a bit. There is a secondary wave that develops over the central plains and sweeps across N GA Thu but another high pressure ridge sets up Friday and keeps things dry through the weekend. With these to very different solutions to work with have decided to keep in a slight chance of pops in the extended for now and keeping in the chance for some mixed precip for the end of the week. will have to keep modifying the forecast over the next few days and watch to see which models begins to get a better handle on the situation. 01 && .HYDROLOGY... Main rain axis will shift north during the overnight period tonight and remain there until front begins to approach Mon night into Tue. Fortunately this is the area that did not receive as much the last 36 hours so still think we are ok with nothing more than isolated flooding expected and no need for any flood watches at this time. && .AVIATION... 00Z UPDATE... A wet forecast will continue through the taf period. Expect mainly LIFR until Monday afternoon...although there may be some brief periods of IFR/MVFR especially for KCSG and KMCN. Isolated thunder is also possible mostly south of KATL. Winds will stay on the east side but may trend toward more southeast on Monday. //ATL CONFIDENCE...00Z UPDATE... High on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 49 59 55 67 / 100 100 90 30 Atlanta 51 63 58 66 / 100 100 90 30 Blairsville 47 58 53 63 / 100 90 90 50 Cartersville 51 61 56 65 / 100 90 90 40 Columbus 62 69 61 69 / 90 100 90 20 Gainesville 47 58 55 66 / 100 90 90 40 Macon 59 69 61 71 / 100 90 90 30 Rome 53 63 57 66 / 100 80 90 30 Peachtree City 53 65 58 67 / 100 100 90 20 Vidalia 62 74 63 75 / 80 60 80 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jan 1, 6:00 PM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 PM EST SUN JAN 1 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 600 PM EST SUN JAN 1 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS POSSIBLE TONIGHT ACROSS WESTERN PORTIONS OF NORTH GEORGIA AND MUCH OF CENTRAL GEORGIA. MARGINAL INSTABILITY AND A WEAK UPPER-LEVEL SHORT WAVE WILL BRING A CHANCE FOR ISOLATED THUNDERSTORMS TO PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH AND WEST OF A LINE FROM LAFAYETTE TO EASTMAN. THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE OCCASIONAL LIGHTNING...GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA MONDAY AND MONDAY NIGHT. ISOLATED STORMS COULD BE STRONG TO SEVERE...MAINLY OVER WEST GEORGIA. THERE IS ALSO A SLIGHT CHANCE OF MIXED RAIN AND SNOW ACROSS NORTH GEORGIA THURSDAY INTO SATURDAY. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME AS THE CHANCES REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jan 1, 10:21 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1021 PM EST SUN JAN 1 2017
GAZ092-093-104-105-020400-
Sumter GA-Macon GA-Schley GA-Dooly GA-
1021 PM EST SUN JAN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER...MACON...SOUTHEASTERN
SCHLEY AND NORTHWESTERN DOOLY COUNTIES UNTIL 1100 PM EST...
At 1019 PM EST...a line of strong thunderstorms extended from near
Ellaville to Shiloh to near Plains...moving northeast at 40 mph.
HAZARD...Up to 40 mph wind...occasional cloud-to-ground lightning
and heavy rain.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of light,
unsecured objects. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close
enough to be struck by lightning. Electrical appliances
should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of
control due to hydroplaning. Also, the heavy rain may
cause temporary street flooding or road ponding in slow
drainage areas.
Some locations in the path of these storms include
Americus, Ellaville, Oglethorpe, Montezuma, Marshallville, Plains,
Byromville, Ideal, Andersonville, Dooling, Fountainville, New Era,
Clearview, Bartlett, La Crosse, Murrays Crossroads, Saint Louis,
the Andersonville National Historic Site, Methvins and Bumphead.
LAT...LON 3197 8445 3210 8434 3231 8432 3251 8395
3251 8392 3249 8393 3248 8392 3250 8392
3247 8385 3244 8384 3238 8386 3225 8387
3210 8395 3195 8442
TIME...MOT...LOC 0319Z 234DEG 33KT 3227 8429 3213 8430 3200 8440The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 10:44 PM EST | Special Weather Statement | FFC | Sumter | 46 min |
| Jan 1, 11:28 PM EST | Special Weather Statement | FFC | Macon | 32 min |
| Jan 1, 11:37 PM EST | Special Weather Statement | FFC | Bibb | 23 min |
| Jan 2, 12:11 AM EST | Special Weather Statement | FFC | Houston, Peach | 34 min |
| Jan 2, 1:07 AM EST | Special Weather Statement | FFC | Chattahoochee, Stewart | 23 min |
| Jan 2, 3:00 AM EST | Special Weather Statement | FFC | Twiggs | 30 min |
| Jan 2, 3:31 AM EST | Special Weather Statement | FFC | Twiggs | 29 min |
| Jan 2, 4:40 AM EST | Flood Watch | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 38 more | 26 hr |
| Jan 2, 1:39 PM EST | Special Weather Statement | FFC | Laurens | 51 min |
| Jan 2, 1:51 PM EST | Tornado Warning | FFC | Laurens | 39 min |
| Jan 2, 2:29 PM EST | Tornado Warning | FFC | Laurens | 29 min |
| Jan 2, 2:52 PM EST | Severe Thunderstorm Warning | FFC | Johnson | 23 min |
| Jan 2, 3:17 PM EST | Special Weather Statement | FFC | Emanuel | 28 min |
| Jan 2, 3:45 PM EST | Special Weather Statement | FFC | Emanuel | 30 min |
| Jan 2, 5:31 PM EST | Special Weather Statement | FFC | Stewart, Webster | 29 min |
| Jan 2, 5:37 PM EST | Tornado Warning | FFC | Stewart, Webster | 38 min |
| Jan 2, 6:06 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee | 39 min |
| Jan 2, 6:14 PM EST | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 31 min |
| Jan 2, 6:44 PM EST | Special Weather Statement | FFC | Schley | 31 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.